I am a 28 year old woman and I have been taking Lamictal (150 mg/day) for about 6 months. I just went to have my annual physical and during some of the tests I have come to find out that I have a small ovarian cyst. I have never had this problem before and I am incredibly punctual about annual physicals and what not. This is not the first time I have had this test, and nothing has ever shown up before. I know cysts are caused by many different things, but it just seems odd to me that it occured after starting the Lamictal. Does anyone know if this can cause ovarian cysts? I know that the pharmacists and most of the doctors I have talked to say no, but I also know that sometimes people notice side effects that neither seem to know about. The med has been doing wonders, but I'm worried a little about continuing it. Thanks for any advice you have.
The biggest side effect for the Lamictal is the rash that can occur in the beginning doses, and I have never heard of cysts being caused by it. However, the stress of having bipolar could certainly be effecting your body. If the Lamictal is working well for your bipolar though, I would hate for you to stop it. Best of luck to you.
Thank you for your reply. I have a feeling you are right. I go back to have another ultra sound in august, so I will see what happens then.It probably is just stress, or a variety of other things. I just get a little paranoid and worried sometimes :) Thanks a million.
Certainly, you could do a search on lamictal side effects to see if there's any relationship. I've been on a low dose of it for several years, and so far, haven't developed anything like this. Nor have I read about it.
I have been trying to find some stuff out and the only thing I can come up with is a few people speculating (and you know you can't always trust that kind of thing!!). The only credible thing that I did find was a research study that was done comparing the chances of getting a type of ovarian cysts with lamictal as opposed to depokote. They found that you have a lower chance with the lamictal, but it never said that you had no chance at all. I am probably just over reacting. I will probably wait until august for the second ultrasound and see what happens. This kind of thing doesn't run in the family in particular, but all kinds of other issues do so it wouldn't surprise me if it was something related to one of those.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.